Alert archive / Tennessee / River Flood Warnings in 2013

River Flood Warning 1, NWS Nashville, TN

January 13, 2013Cheatham County, Tennessee

NWS Nashville, TN issued this river flood warning at Jan 13, 2013, 5:27 PM CST for Cheatham County, Tennessee. It took effect at Jan 13, 2013, 7:40 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 13, 2013, 5:27 PM CST (23:27 UTC)
In effect from
Jan 13, 2013, 7:40 PM CST
Expired
Jan 14, 2013, 7:16 AM CST
In force
12 hr
Issued by
NWS Nashville, TN
Flood severity
Minor

County Cheatham County, TN

The radar

The Nashville radar (KOHX), 47 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Harpeth River near Kingston Springs (KINT1).

Action stage
18 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03434500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

147 
WGUS44 KOHX 132327
FLWOHX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN 
527 PM CST SUN JAN 13 2013

...THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A FLOOD WARNING FOR 
THE FOLLOWING RIVERS IN MIDDLE TENNESSEE...

  HARPETH RIVER NEAR KINGSTON SPRINGS AFFECTING CHEATHAM COUNTY

.RAINFALL AMOUNTS OF 2 TO 3 INCHES HAS CAUSE RISES ALONG THE HARPETH RIVER
PUSHING IT ABOVE FLOOD STAGE AT KINGSTON SPRINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER 
GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT
TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED
ROAD...TURN AROUND DON'T DROWN.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC021-141127-
/O.NEW.KOHX.FL.W.0001.130114T0217Z-130114T2242Z/
/KINT1.1.ER.130114T0217Z.130114T0600Z.130114T1642Z.NO/
527 PM CST SUN JAN 13 2013

THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE HARPETH RIVER NEAR KINGSTON SPRINGS
* FROM THIS EVENING UNTIL MONDAY AFTERNOON.
* AT 5PM SUNDAY THE STAGE WAS...18.6 FEET 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 20.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO 
  NEAR 21.3 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY TOMORROW LATE MORNING.
* AT 22.0 FEET...PORTIONS OF MOUND CREEK ROAD BECOME INUNDATED.
* AT 20.0 FEET...FLOODING OF THE KINGSTON SPRINGS CITY PARK BEGINS AND WATER 
  APPROACHES PINNACLE HILL ROAD AND EAST KINGSTONS SPRINGS ROAD. SEVERAL 
  SECONDARY ROADS NEAR THE RIVER BECOME IMPASSABLE.
* AT 18.0 FEET...LOW LYING AREAS OF THE NARROWS OF THE HARPETH STATE PARK BECOME
  INUNDATED.
* AT 16.0 FEET...LOW LYING AGRICULTURAL LAND AND BOTTOM LAND ADJACENT TO THE 
  RIVER BEGINS TO BE INUNDATED


$$

TNC037-141127-
/O.ROU.KOHX.HY.S.0000.000000T0000Z-000000T0000Z/
/NAST1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
527 PM CST SUN JAN 13 2013

FORECAST INFORMATION FOR
  CUMBERLAND RIVER AT NASHVILLE
* AT 5PM SUNDAY THE STAGE WAS...28.7 FEET 
* NO FLOODING IS CURRENTLY FORECAST.
* FLOOD STAGE IS 40.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 32.0 FEET TOMORROW MORNING.
* AT 35.0 FEET...LOW LYING AREAS ALONG THE RIVER FROM THE I-24 BRIDGE TO THE 
  I-65 BRIDGE ARE SIGNIFICANTLY INUNDATED...INCLUDING RIVERFRONT RECREATION 
  AREAS AND ACCESS POINTS NEAR LP FIELD. INDUSTRIAL PROPERTIES ALONG THE RIVER 
  SHOULD MONITOR FURTHER INCREASES IN RIVER LEVELS.
* AT 34.0 FEET...WATER REACHES THE SECOND GRASSY AREA OF THE RIVERFRONT LANDING 
  AND COVERS MOST OF THE RECREATION AREAS ON THE EAST SIDE OF THE RIVER NEAR LP 
  FIELD.
* AT 32.0 FEET...FURTHER INUNDATION OF LOW LYING AREAS ALONG THE RIVER IS 
  OCCURRING INCLUDING THE RIVERFRONT LANDING AND RECEATION AREAS NEAR LP FIELD.
* AT 30.0 FEET...WATER REACHES THE FIRST GRASSY AREA OF THE RIVERFRONT 
  LANDING...AND THE ACCESS POINT ON THE EAST SIDE OF THE RIVER NEAR LP FIELD.
* AT 25.0 FEET...THE RIVERFRONT RECREATION AREAS ON BOTH SIDES OF THE RIVER 
  BEGIN TO BE INUNDATED.


$$
4 follow-up statements
333 
WGUS84 KOHX 140146
FLSOHX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NASHVILLE TN
746 PM CST SUN JAN 13 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TENNESSEE...
 
  HARPETH RIVER NEAR KINGSTON SPRINGS AFFECTING CHEATHAM COUNTY 
 
.RAINFALL AMOUNTS OF 2 TO 3 INCHES HAS CAUSE RISES ALONG THE HARPETH RIVER
PUSHING IT ABOVE FLOOD STAGE AT KINGSTON SPRINGS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER 
GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT
TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED
ROAD...TURN AROUND DON'T DROWN.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC021-141346-
/O.EXT.KOHX.FL.W.0001.130114T0140Z-130115T0325Z/
/KINT1.1.ER.130113T2339Z.130114T1200Z.130114T2125Z.NO/
746 PM CST SUN JAN 13 2013

...FLOOD WARNING EXTENDED UNTIL 01/14 21:25...THE FLOOD WARNING CONTINUES FOR
  THE HARPETH RIVER NEAR KINGSTON SPRINGS
* UNTIL MONDAY AFTERNOON.
* AT 07PM SUNDAY THE STAGE WAS 21.8 FEET. 
* MINOR FLOODING IS OCCURRING AND THE RIVER WILL RISE TO 23 FEET.
* FLOOD STAGE IS 20.0 FEET. 
* AT 25.0 FEET...THE ACCESS ROAD TO THE NARROWS OF THE HARPETH STATE PARK BEGINS
  TO BE INUNDATED.
* AT 22.0 FEET...PORTIONS OF MOUND CREEK ROAD BECOME INUNDATED.
* AT 20.0 FEET...FLOODING OF THE KINGSTON SPRINGS CITY PARK BEGINS AND WATER 
  APPROACHES PINNACLE HILL ROAD AND EAST KINGSTONS SPRINGS ROAD. SEVERAL 
  SECONDARY ROADS NEAR THE RIVER BECOME IMPASSABLE.
* AT 18.0 FEET...LOW LYING AREAS OF THE NARROWS OF THE HARPETH STATE PARK BECOME
  INUNDATED.
* AT 16.0 FEET...LOW LYING AGRICULTURAL LAND AND BOTTOM LAND ADJACENT TO THE 
  RIVER BEGINS TO BE INUNDATED


$$
658 
WGUS44 KOHX 140520
FLWOHX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN 
1120 PM CST SUN JAN 13 2013

...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE FOLLOWING 
RIVERS IN TENNESSEE...
  HARPETH RIVER NEAR KINGSTON SPRINGS AFFECTING CHEATHAM COUNTY
.THE HARPETH RIVER CONTINUES TO RISE NEAR KINGSTON SPRINGS FROM
RUNOFF OF RECENT HEAVY RAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER 
GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT
TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED
ROAD...TURN AROUND DON'T DROWN.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC021-141720-
/O.EXT.KOHX.FL.W.0001.000000T0000Z-130115T0600Z/
/KINT1.2.ER.130113T2339Z.130114T1200Z.130115T0000Z.NO/
1120 PM CST SUN JAN 13 2013

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...THE FLOOD 
WARNING CONTINUES FOR 
  THE HARPETH RIVER NEAR KINGSTON SPRINGS
* UNTIL LATE MONDAY NIGHT.
* AT 10PM SUNDAY THE STAGE WAS...23.8 FEET 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 20.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 27.0 FEET BY TOMORROW MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EVENING.
* AT 26.0 FEET...PORTIONS OF CEDAR HILL ROAD BECOME INUNDATED.
* AT 25.0 FEET...THE ACCESS ROAD TO THE NARROWS OF THE HARPETH STATE PARK BEGINS
  TO BE INUNDATED.
* AT 22.0 FEET...PORTIONS OF MOUND CREEK ROAD BECOME INUNDATED.
* AT 20.0 FEET...FLOODING OF THE KINGSTON SPRINGS CITY PARK BEGINS AND WATER 
  APPROACHES PINNACLE HILL ROAD AND EAST KINGSTONS SPRINGS ROAD. SEVERAL 
  SECONDARY ROADS NEAR THE RIVER BECOME IMPASSABLE.
* AT 18.0 FEET...LOW LYING AREAS OF THE NARROWS OF THE HARPETH STATE PARK BECOME
  INUNDATED.
* AT 16.0 FEET...LOW LYING AGRICULTURAL LAND AND BOTTOM LAND ADJACENT TO THE 
  RIVER BEGINS TO BE INUNDATED


$$
837 
WGUS84 KOHX 140846
FLSOHX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NASHVILLE TN
246 AM CST MON JAN 14 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TENNESSEE...
 
  HARPETH RIVER NEAR KINGSTON SPRINGS AFFECTING CHEATHAM COUNTY 
 
.RECENT HEAVY RAINFALL HAS CAUSED THE HARPETH RIVER AT KINGSTON SPRINGS 
TO RISE ABOVE FLOOD STAGE. THE RIVER HAS LEVELED OFF...BUT ADDITIONAL 
RUNOFF FROM UPSTREAM CREEKS MAY CAUSE A SLIGHT RISE BY MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER 
GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT
TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED
ROAD...TURN AROUND DON'T DROWN.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC021-142046-
/O.EXT.KOHX.FL.W.0001.000000T0000Z-130115T1255Z/
/KINT1.1.ER.130113T2339Z.130114T0600Z.130115T0655Z.NO/
246 AM CST MON JAN 14 2013

...FLOOD WARNING EXTENDED UNTIL 01/15 06:55...THE FLOOD WARNING CONTINUES FOR
  THE HARPETH RIVER NEAR KINGSTON SPRINGS
* UNTIL 01/15 06:55.
* AT 02AM MONDAY THE STAGE WAS 23.0 FEET AND STEADY. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 20.0 FEET. 
* THE RIVER WILL RISE TO NEAR 23.8 FEET BY THIS AFTERNOON...THEN FALL BELOW 
  FLOOD STAGE AFTER MIDNIGHT TOMORROW.
* AT 25.0 FEET...THE ACCESS ROAD TO THE NARROWS OF THE HARPETH STATE PARK BEGINS
  TO BE INUNDATED.
* AT 22.0 FEET...PORTIONS OF MOUND CREEK ROAD BECOME INUNDATED.
* AT 20.0 FEET...FLOODING OF THE KINGSTON SPRINGS CITY PARK BEGINS AND WATER 
  APPROACHES PINNACLE HILL ROAD AND EAST KINGSTONS SPRINGS ROAD. SEVERAL 
  SECONDARY ROADS NEAR THE RIVER BECOME IMPASSABLE.

$$
423 
WGUS84 KOHX 141316
FLSOHX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NASHVILLE TN
716 AM CST MON JAN 14 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TENNESSEE...
 
  HARPETH RIVER NEAR KINGSTON SPRINGS AFFECTING CHEATHAM COUNTY
 
.RIVER LEVELS ON THE HARPETH HAVE FALLEN BELOW FLOOD STAGE AND WILL CONTINUE 
TO SUBSIDE THROUGH TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER 
GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT
TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED
ROAD...TURN AROUND DON'T DROWN.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC021-141346-
/O.CAN.KOHX.FL.W.0001.000000T0000Z-130114T1316Z/
/KINT1.1.ER.130113T2339Z.130114T0600Z.130114T1158Z.NO/
716 AM CST MON JAN 14 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE HARPETH RIVER NEAR KINGSTON SPRINGS
* AT 06AM MONDAY THE STAGE WAS 19.5 FEET AND FALLING. 
* FLOOD STAGE IS 20.0 FEET. 
* AT 18.0 FEET...LOW LYING AREAS OF THE NARROWS OF THE HARPETH STATE PARK BECOME
  INUNDATED.
* AT 16.0 FEET...LOW LYING AGRICULTURAL LAND AND BOTTOM LAND ADJACENT TO THE 
  RIVER BEGINS TO BE INUNDATED

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Jan 13, 5:19 PM CST, 8 minutes earlier.

Area forecast discussion, Jan 13, 5:19 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
519 PM CST SUN JAN 13 2013

.MESOSCALE UPDATE...
SKINNY LINE OF CONVECTION ALIGNED CLOSELY WITH COLD FRONT NOW
ALONG A COOKEVILLE...TO MCMINNVILLE TO WINCHESTER LINE. LINE HAS
REMAINED GENERALLY IN LINEAR MODE BUT THERE HAVE BEEN A FEW
WIGGLES FROM TIME TO TIME WITH DOPPLER SHOWING A FEW WEAK
CIRCULATION CORES. SATELLITE BEGINNING TO SHOW GOOD EASTWARD
PROGRESS FROM ALONG MISSISSIPPI RIVER. SO IT LOOKS LIKE WE ARE
BEGINNING TO SEE AN END IN SIGHT...BUT IT MAY TAKE A WHILE YET.

BOYD

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 3 AM CST MONDAY FOR TNZ005>011-022>034-
056>066-075-077>080-093>095.

&&
Hazardous weather outlook, Jan 13, 4:11 PM CST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
411 PM CST SUN JAN 13 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-141100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
411 PM CST SUN JAN 13 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A LARGE AREA OF SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE
ALONG A COLD FRONT THROUGH LATE TONIGHT...AND WILL BRING INTENSE
RAINFALL RATES AT TIMES TO MIDDLE TENNESSEE. RAINFALL AMOUNTS WILL
TOTAL ONE TO THREE INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

THIS MUCH RAINFALL WILL LEAD TO RAPID RISES ON SMALLER CREEKS AND
STREAMS...AS WELL AS PRODUCE ISOLATED FLASH FLOODING IN URBAN AREAS.
THERE ARE SEVERAL RIVER FLOOD ADVISORIES IN EFFECT AS WELL AS AREAL
FLOOD WARNINGS BLANKETING MUCH OF MIDDLE TENNESSEE WEST OF THE
PLATEAU.

IN ADDITION...A FEW STRONGER STORMS MAY BE POSSIBLE ALONG THE COLD
FRONT AS IT CONTINUES MOVING EAST ACROSS THE MID STATE. A FEW CELLS
HAVE SHOWN SOME PERSISTENT ROTATION...SO WE CANNOT RULE OUT
ISOLATED...BRIEF TORNADOES LATE THIS AFTERNOON.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO
REPORT HEAVY RAINFALL AMOUNTS AS WELL AS ANY SEVERE THREATS TO THE
NATIONAL WEATHER SERVICE IN NASHVILLE.

AL

In the hours before

Local storm report, Jan 13, 4:19 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
419 PM CST SUN JAN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     FLOOD            2 W BRENTWOOD           36.00N  86.82W
01/13/2013                   WILLIAMSON         TN   TWITTER

            FLOODING REPORTED IN THE COMMUNITY OF BELLE RIVE. WATER
            OVERFLOWING CREEK BANKS AND INTO ROADWAYS.

&&

CORRECTED EVENT TIME

EVENT NUMBER OHX1300007

TB12
Local storm report, Jan 13, 4:28 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
428 PM CST SUN JAN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     TSTM WND DMG     3 N COLUMBIA            35.67N  87.05W
01/13/2013                   MAURY              TN   LAW ENFORCEMENT

            TREES DOWN ALONG RALLY HILL ROAD AND CHESTNUT RIDGE
            ROAD IN MAURY COUNTY

&&

EVENT NUMBER OHX1300008

TB12
Special weather statement, Jan 13, 4:39 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
439 PM CST SUN JAN 13 2013

TNZ009>011-028-030>034-062>066-075-077>080-132330-
BEDFORD-CANNON-CLAY-COFFEE-CUMBERLAND-DE
KALB-FENTRESS-GRUNDY-JACKSON-MACON-OVERTON-PICKETT-PUTNAM-RUTHERFORD-
SMITH-VAN BUREN-WARREN-WHITE-WILSON-
439 PM CST SUN JAN 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...CANNON...CLAY...
COFFEE...CUMBERLAND...DE KALB...FENTRESS...GRUNDY...JACKSON...
MACON...OVERTON...PICKETT...PUTNAM...RUTHERFORD...SMITH...VAN
BUREN...WARREN...WHITE AND WILSON COUNTIES...

AT 430 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF THUNDERSTORMS...SOME STRONG...EXTENDING FROM NEAR
LAFAYETTE...TO NEAR MURFREESBORO....AND INTO SOUTHERN MARSHALL
COUNTY. HAIL TO DIME SIZE WILL ALSO BE POSSIBLE. THE LINE WAS MOVING
EAST AT 30 MPH...AND BY 530 PM...IS EXPECTED TO REACH FROM NEAR
BYRDSTOWN...TO NEAR SPARTA AND ALTAMONT.

BRIEF SPIN UP TORNADOES MAY BE POSSIBLE WITH THIS LINE OF STORMS.
DUE TO THE NATURE OF THESE STORMS...THESE TORNADOES MAY DEVELOP
QUICKLY AND DISSIPATE JUST AS QUICKLY. IF A MORE PERSISTANT TORNADO
SIGNATURE DEVELOPS...A TORNADO WARNING MAY HAVE TO BE ISSUED.

IN ADDITION...SOME OF THE STRONGEST STORMS MAY PRODUCE BRIEF WIND
GUSTS TO 50 MPH...WHICH WILL BE CAPABLE OF DOWNING SHALLOW ROOTED
TREES AND BLOWING DOWN LARGE BRANCHES.

LAT...LON 3660 8479 3557 8548 3554 8550 3552 8559
      3549 8553 3532 8565 3525 8583 3534 8599
      3537 8617 3536 8626 3539 8628 3536 8634
      3534 8644 3660 8577

19
Special weather statement, Jan 13, 4:40 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
440 PM CST SUN JAN 13 2013

TNZ009>011-028-030>034-062>066-075-077>080-132330-
BEDFORD-CANNON-CLAY-COFFEE-CUMBERLAND-DE
KALB-FENTRESS-GRUNDY-JACKSON-MACON-OVERTON-PICKETT-PUTNAM-RUTHERFORD-
SMITH-VAN BUREN-WARREN-WHITE-WILSON-
440 PM CST SUN JAN 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...CANNON...CLAY...
COFFEE...CUMBERLAND...DE KALB...FENTRESS...GRUNDY...JACKSON...
MACON...OVERTON...PICKETT...PUTNAM...RUTHERFORD...SMITH...VAN
BUREN...WARREN...WHITE AND WILSON COUNTIES...

AT 430 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF THUNDERSTORMS...SOME STRONG...EXTENDING FROM NEAR
LAFAYETTE...TO NEAR MURFREESBORO....AND INTO SOUTHERN MARSHALL
COUNTY. THE LINE WAS MOVING EAST AT 30 MPH...AND BY 530 PM...IS
EXPECTED TO REACH FROM NEAR BYRDSTOWN...TO NEAR SPARTA AND ALTAMONT.

BRIEF SPIN UP TORNADOES MAY BE POSSIBLE WITH THIS LINE OF STORMS.
DUE TO THE NATURE OF THESE STORMS...THESE TORNADOES MAY DEVELOP
QUICKLY AND DISSIPATE JUST AS QUICKLY. IF A MORE PERSISTANT TORNADO
SIGNATURE DEVELOPS...A TORNADO WARNING MAY HAVE TO BE ISSUED.

IN ADDITION...SOME OF THE STRONGEST STORMS MAY PRODUCE BRIEF WIND
GUSTS TO 50 MPH...WHICH WILL BE CAPABLE OF DOWNING SHALLOW ROOTED
TREES AND BLOWING DOWN LARGE BRANCHES. HAIL TO DIME SIZE WILL ALSO
BE POSSIBLE.

LAT...LON 3660 8479 3557 8548 3554 8550 3552 8559
      3549 8553 3532 8565 3525 8583 3534 8599
      3537 8617 3536 8626 3539 8628 3536 8634
      3534 8644 3660 8577

19
Local storm report, Jan 13, 4:50 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
450 PM CST SUN JAN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     TSTM WND DMG     EAGLEVILLE              35.74N  86.65W
01/13/2013                   RUTHERFORD         TN   AMATEUR RADIO

            AT 896 FLOYD RD.... PORTION OF A ROOF MISSING AND TREES
            DOWN IN THE AREA.

&&

EVENT NUMBER OHX1300009

AL
Special weather statement, Jan 13, 5:19 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
519 PM CST SUN JAN 13 2013

TNZ027-140600-
DAVIDSON-
INCLUDING THE CITY OF...NASHVILLE
519 PM CST SUN JAN 13 2013

...CUMBERLAND RIVER AT NASHVILLE EXPECTED TO STAY BELOW FLOOD STAGE...

UPON COORDINATION WITH THE OHIO RIVER FORECAST CENTER AND THE ARMY
CORP OF ENGINEERS...IT HAS BEEN DETERMINED THAT DESPITE A
SIZEABLE AMOUNT OF RAIN THUS FAR TODAY...THE CUMBERLAND RIVER AT
NASHVILLE WILL STAY BELOW FLOOD STAGE. LATEST FORECASTS PUSH THE
RIVERS HEIGHT TO NEAR 32 FEET AROUND 6AM MONDAY. THE RIVER IS
EXPECTED TO SLOWLY FALL TO BELOW 28 FEET BY 6PM MONDAY. FLOOD
STAGE IS 40 FEET.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 5:14 AM CSTFlash Flood WarningOHXCheatham, Davidson, Dickson, Hickman, Houston, Humphreys and 4 more6 hr
Jan 13, 8:50 AM CSTFlash Flood WarningOHXBenton, Cheatham, Davidson, Dickson, Houston, Humphreys and 3 more6 hr
Jan 13, 8:52 AM CSTSpecial Weather StatementOHXHumphreys38 min
Jan 13, 9:30 AM CSTSevere Thunderstorm WarningOHXPerry45 min
Jan 13, 9:51 AM CSTSevere Thunderstorm WarningOHXHickman, Humphreys, Perry24 min
Jan 13, 10:07 AM CSTSpecial Weather StatementOHXCheatham, Dickson, Robertson53 min
Jan 13, 10:14 AM CSTSevere Thunderstorm WarningOHXHickman31 min
Jan 13, 10:45 AM CSTSpecial Weather StatementOHXCheatham, Davidson, Hickman, Robertson, Williamson60 min
Jan 13, 10:50 AM CSTFlash Flood WarningOHXCheatham, Davidson, Dickson, Hickman, Humphreys, Perry and 1 more4 hr
Jan 13, 10:55 AM CSTFlash Flood WarningOHXDavidson, Robertson, Rutherford, Sumner, Williamson, Wilson4 hr
Jan 13, 11:26 AM CSTSpecial Weather StatementOHXDavidson, Sumner49 min
Jan 13, 12:23 PM CSTSpecial Weather StatementOHXMacon, Trousdale37 min
Jan 13, 12:55 PM CSTRiver Flood AdvisoryOHXCheatham36 hr
Jan 13, 1:16 PM CSTSpecial Weather StatementOHXDavidson, Williamson44 min
Jan 13, 1:40 PM CSTSpecial Weather StatementOHXDavidson, Macon, Sumner, Trousdale35 min
Jan 13, 1:49 PM CSTRiver Flood AdvisoryOHXDavidson36 hr
Jan 13, 1:58 PM CSTRiver Flood AdvisoryOHXPerry36 hr
Jan 13, 2:02 PM CSTSevere Thunderstorm WarningOHXSumner, Trousdale, Wilson28 min
Jan 13, 2:22 PM CSTSpecial Weather StatementOHXClay, Jackson, Macon, Smith, Trousdale38 min
Jan 13, 3:01 PM CSTSpecial Weather StatementOHXBedford, Davidson, Giles, Lawrence, Marshall, Maury and 3 more44 min
Jan 13, 3:06 PM CSTTornado WarningOHXMaury24 min
Jan 13, 3:18 PM CSTRiver Flood AdvisoryOHXMontgomery48 hr
Jan 13, 3:21 PM CSTTornado WarningOHXBedford, Marshall, Maury, Rutherford, Williamson24 min
Jan 13, 3:38 PM CSTAreal Flood WarningOHXBenton, Cheatham, Davidson, Dickson, Hickman, Houston and 7 more6 hr
Jan 13, 3:42 PM CSTTornado WarningOHXRutherford, Wilson33 min
Jan 13, 3:43 PM CSTAreal Flood WarningOHXBenton, Cheatham, Davidson, Dickson, Houston, Montgomery and 3 more6 hr
Jan 13, 3:44 PM CSTSpecial Weather StatementOHXBedford, Cannon, Giles, Marshall, Rutherford, Wilson46 min
Jan 13, 4:01 PM CSTRiver Flood AdvisoryOHXDavidson36 hr
Jan 13, 4:07 PM CSTAreal Flood WarningOHXCannon, Clay, Jackson, Macon, Rutherford, Smith and 4 more3 hr
Jan 13, 4:39 PM CSTSpecial Weather StatementOHXCannon, Clay, Coffee, DeKalb, Grundy, Jackson and 7 more51 min
Jan 13, 4:40 PM CSTSpecial Weather StatementOHXCannon, Clay, Coffee, DeKalb, Grundy, Jackson and 7 more50 min
Jan 13, 5:26 PM CSTTornado WarningOHXGrundy34 min
Jan 13, 5:30 PM CSTSpecial Weather StatementOHXCumberland, Fentress, Grundy, Overton, Pickett, Putnam and 3 more45 min
Jan 13, 5:38 PM CSTRiver Flood AdvisoryOHXHickman6 days
Jan 13, 5:51 PM CSTAreal Flood AdvisoryOHXCumberland, Fentress, Grundy, Hickman, Overton, Putnam and 5 more177 days

Nearby

River Flood Warnings in Tennessee, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.